Oscillatory orbits in the restricted elliptic planar three body problem
Marcel Guardia Tere M. Seara Pau Martín Lara Sabbagh
Discrete & Continuous Dynamical Systems - A 2017, 37(1): 229-256 doi: 10.3934/dcds.2017009

The restricted planar elliptic three body problem models the motion of a massless body under the Newtonian gravitational force of two other bodies, the primaries, which evolve in Keplerian ellipses.

A trajectory is called oscillatory if it leaves every bounded region but returns infinitely often to some fixed bounded region. We prove the existence of such type of trajectories for any values for the masses of the primaries provided the eccentricity of the Keplerian ellipses is small.

keywords: Restricted three body problem final motions oscillatory motions parabolic points lambda lemma
The inner equation for generic analytic unfoldings of the Hopf-zero singularity
I. Baldomá Tere M. Seara
Discrete & Continuous Dynamical Systems - B 2008, 10(2&3, September): 323-347 doi: 10.3934/dcdsb.2008.10.323
A classical problem in the study of the (conservative) unfoldings of the so called Hopf-zero bifurcation, is the computation of the splitting of a heteroclinic connection which exists in the symmetric normal form along the z-axis. In this paper we derive the inner system associated to this singular problem, which is independent on the unfolding parameter. We prove the existence of two solutions of this system related with the stable and unstable manifolds of the unfolding, and we give an asymptotic formula for their difference. We check that the results in this work agree with the ones obtained in the regular case by the authors.
keywords: Inner system. Unfoldings of Hopf-zero singularity
Exponentially small splitting for whiskered tori in Hamiltonian systems: flow-box coordinates and upper bounds
Amadeu Delshams Pere Gutiérrez Tere M. Seara
Discrete & Continuous Dynamical Systems - A 2004, 11(4): 785-826 doi: 10.3934/dcds.2004.11.785
We consider a singular or weakly hyperbolic Hamiltonian, with $n+1$ degrees of freedom, as a model for the behaviour of a nearly-integrable Hamiltonian near a simple resonance. The model consists of an integrable Hamiltonian possessing an $n$-dimensional hyperbolic invariant torus with fast frequencies $\omega/\sqrt\varepsilon$ and coincident whiskers, plus a perturbation of order $\mu=\varepsilon^p$. The vector $\omega$ is assumed to satisfy a Diophantine condition.
We provide a tool to study, in this singular case, the splitting of the perturbed whiskers for $\varepsilon$ small enough, as well as their homoclinic intersections, using the Poincaré--Melnikov method. Due to the exponential smallness of the Melnikov function, the size of the error term has to be carefully controlled. So we introduce flow-box coordinates in order to take advantage of the quasiperiodicity properties of the splitting. As a direct application of this approach, we obtain quite general upper bounds for the splitting.
keywords: flow-box coordinates Poincaré–Melnikov method Hyperbolic KAM theory
Resurgence of inner solutions for perturbations of the McMillan map
Pau Martín David Sauzin Tere M. Seara
Discrete & Continuous Dynamical Systems - A 2011, 31(1): 165-207 doi: 10.3934/dcds.2011.31.165
A sequence of "inner equations" attached to certain perturbations of the McMillan map was considered in [5], their solutions were used in that article to measure an exponentially small separatrix splitting. We prove here all the results relative to these equations which are necessary to complete the proof of the main result of [5]. The present work relies on ideas from resurgence theory: we describe the formal solutions, study the analyticity of their Borel transforms and use Écalle's alien derivations to measure the discrepancy between different Borel-Laplace sums.
keywords: exponentially small phenomena splitting of separatrices. Resurgence
Exponentially small splitting of separatrices in the perturbed McMillan map
Pau Martín David Sauzin Tere M. Seara
Discrete & Continuous Dynamical Systems - A 2011, 31(2): 301-372 doi: 10.3934/dcds.2011.31.301
The McMillan map is a one-parameter family of integrable symplectic maps of the plane, for which the origin is a hyperbolic fixed point with a homoclinic loop, with small Lyapunov exponent when the parameter is small. We consider a perturbation of the McMillan map for which we show that the loop breaks in two invariant curves which are exponentially close one to the other and which intersect transversely along two primary homoclinic orbits. We compute the asymptotic expansion of several quantities related to the splitting, namely the Lazutkin invariant and the area of the lobe between two consecutive primary homoclinic points. Complex matching techniques are in the core of this work. The coefficients involved in the expansion have a resurgent origin, as shown in [14].
keywords: exponentially small phenomena splitting of separatrices asymptotic formula. McMillan map

Year of publication

Related Authors

Related Keywords

[Back to Top]